MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA Ø4X40 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA Ø4X40 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 18964040S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that when the screw (1896-4040s) was inserted with screw driver, the head was stripped and the screw was not able to be advanced.Therefore, the new same screw was inserted.
 
Additional Manufacturer Narrative
The reported event that locking screw, fully threaded t2 tibia ø4x40 mm was alleged damaged and deformed could be confirmed.The screw comes back and shows a damaged thread and a damaged head.The visual inspection showed that the thread at the beginning of the screw tip has been damaged.Significant material deformation was found on a length of approx.16mm.The tips of the thread were nearly flattened down to the minor diameter; caused by significant resistance.This could have been caused by mal-alignment between locking screw and drill hole of the nail.In the screw head, the hexagon socket has been completely destroyed; caused by significant resistance.This could have been caused by mal-alignment between locking screw and drill hole of the nail.Generally, very high force had been applied to insert the distal screw.This was regarded as user related.Based on investigation, the root cause was attributed to a mechanical issue-jampositioning related issue.The failure was caused by user-customer-application errors; person makes a mistake, slip.All in-process inspection and the material inspection shows no deviation from specs.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the complaint report will be updated.With given information a deficiency of the device was not verified.
 
Event or Problem Description

Brand Name
LOCKING SCREW, FULLY THREADED T2 TIBIA Ø4X40 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8026440
Report Number0009610622-2018-01372
Device Sequence Number19207236
Product Code HSB
UDI-Device Identifier04546540202406
UDI-Public04546540202406
Combination Product (Y/N)N
PMA/510(K) Number
K003018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number18964040S
Device Lot NumberK059301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2018
Initial Date Received by Manufacturer 10/04/2018
Supplement Date Received by Manufacturer12/17/2018
Initial Report FDA Received Date10/31/2018
Supplement Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR